Alert archive / South Carolina / Flash Flood Watches in 2019

Flash Flood Watch 4, NWS Columbia, SC

December 21, 20194 counties in Georgia; 11 counties in South Carolina

NWS Columbia, SC issued this flash flood watch at Dec 21, 2019, 2:51 PM EST for 4 counties in Georgia; 11 counties in South Carolina. It took effect at Dec 22, 2019, 7:00 PM EST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2019, 2:51 PM EST (19:51 UTC)
In effect from
Dec 22, 2019, 7:00 PM EST
Expired
Dec 24, 2019, 1:52 AM EST
In force
31 hr
Issued by
NWS Columbia, SC
Flood severity
None

Counties Burke County, GA, Columbia County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC, Edgefield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, Richland County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 35 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2019-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2019-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

833 
WGUS62 KCAE 211951
FFACAE

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Columbia SC
251 PM EST Sat Dec 21 2019


GAZ063>065-077-SCZ022-025-027>031-035>038-041-220800-
/O.NEW.KCAE.FF.A.0004.191223T0000Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Thomson, Martinez, Evans, Augusta, 
Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, Orangeburg, Brookdale, St. Matthews, 
Manning, Summerton, Bamberg, and Denmark
251 PM EST Sat Dec 21 2019

...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
TUESDAY MORNING...

The National Weather Service in Columbia has issued a

* Flash Flood Watch for portions of east central Georgia and 
  central South Carolina, including the following areas, in east 
  central Georgia, Burke, Columbia, McDuffie, and Richmond. In 
  central South Carolina, Aiken, Bamberg, Barnwell, Calhoun, 
  Clarendon, Edgefield, Kershaw, Lee, Lexington, Orangeburg, 
  Richland, and Sumter. 

* From Sunday evening through Tuesday morning

* Heavy rainfall during the period may lead to flash flooding
  especially in urban areas and locations that received
  significant rainfall in the past few weeks.

* Heavy rain may cause dangerous flooding near streams and creeks.
  Some roadways may be washed out making travel hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
8 follow-up statements
795 
WGUS62 KCAE 220224
FFACAE

Flood Watch
National Weather Service Columbia SC
924 PM EST Sat Dec 21 2019

GAZ063>065-077-SCZ022-025-027>031-035>038-041-221700-
/O.CON.KCAE.FF.A.0004.191223T0000Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Thomson, Martinez, Evans, Augusta, 
Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, Orangeburg, Brookdale, St. Matthews, 
Manning, Summerton, Bamberg, and Denmark
924 PM EST Sat Dec 21 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH TUESDAY MORNING...

The Flash Flood Watch continues for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, McDuffie, and Richmond. In central South Carolina, 
  Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield, 
  Kershaw, Lee, Lexington, Orangeburg, Richland, and Sumter. 

* From Sunday evening through Tuesday morning.

* Heavy rainfall during the period may lead to flash flooding 
  especially in urban areas and locations that received 
  significant rainfall in the past few weeks. 

* Heavy rain may cause dangerous flooding near streams and 
  creeks. Some roadways may be washed out making travel 
  hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
231 
WGUS62 KCAE 220855
FFACAE

Flood Watch
National Weather Service Columbia SC
355 AM EST Sun Dec 22 2019

GAZ063>065-077-SCZ022-025-027>031-035>038-041-222200-
/O.CON.KCAE.FF.A.0004.191223T0000Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Thomson, Martinez, Evans, Augusta, 
Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, Orangeburg, Brookdale, St. Matthews, 
Manning, Summerton, Bamberg, and Denmark
355 AM EST Sun Dec 22 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

The Flash Flood Watch continues for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, McDuffie, and Richmond. In central South Carolina, 
  Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield, 
  Kershaw, Lee, Lexington, Orangeburg, Richland, and Sumter. 

* From this evening through Tuesday morning

* Heavy rainfall during the period may lead to flash flooding 
  especially in urban areas and locations that received 
  significant rainfall in the past few weeks. 

* Heavy rain may cause dangerous flooding near streams and 
  creeks. Some roadways may be washed out making travel 
  hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
131 
WGUS62 KCAE 221945
FFACAE

Flood Watch
National Weather Service Columbia SC
245 PM EST Sun Dec 22 2019

GAZ063>065-077-SCZ022-025-027>031-035>038-041-231000-
/O.CON.KCAE.FF.A.0004.191223T0000Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Thomson, Martinez, Evans, Augusta, 
Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, Orangeburg, Brookdale, St. Matthews, 
Manning, Summerton, Bamberg, and Denmark
245 PM EST Sun Dec 22 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING
THROUGH TUESDAY MORNING...

The Flash Flood Watch continues for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, McDuffie, and Richmond. In central South Carolina, 
  Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield, 
  Kershaw, Lee, Lexington, Orangeburg, Richland, and Sumter. 

* From 7 PM EST this evening through Tuesday morning

* Heavy rainfall during the period may lead to flash flooding 
  especially in urban areas and locations that received 
  significant rainfall in the past few weeks. 

* Heavy rain may cause dangerous flooding near streams and creeks
  and other low-lying areas. Some roadways may be washed out 
  making travel hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
721 
WGUS62 KCAE 230012
FFACAE

Flood Watch
National Weather Service Columbia SC
712 PM EST Sun Dec 22 2019

...Flash Flood Watch...

.Low pressure will move slowly eastward along the Florida
Panhandle tonight. The low will be near the Georgia coast Monday.
This will result in an extensive plume of moisture being 
transported into the Midlands and Central Savannah River Area of 
Georgia with heavy rain at times. The low pressure system will 
accelerate eastward Monday night with rain expected to end around 
daybreak Tuesday.

GAZ063>065-077-SCZ022-025-027>031-035>038-041-231315-
/O.CON.KCAE.FF.A.0004.000000T0000Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Thomson, Martinez, Evans, Augusta, 
Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, Orangeburg, Brookdale, St. Matthews, 
Manning, Summerton, Bamberg, and Denmark
712 PM EST Sun Dec 22 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The Flash Flood Watch continues for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, McDuffie, and Richmond. In central South Carolina, 
  Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield, 
  Kershaw, Lee, Lexington, Orangeburg, Richland, and Sumter. 

* Through Tuesday morning.

* Heavy rainfall during the period may lead to flash flooding 
  especially in urban areas and locations that received 
  significant rainfall in the past few weeks. 

* Heavy rain may cause dangerous flooding near streams and 
  creeks and other low-lying areas. Some roadways may be washed 
  out making travel hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
064 
WGUS62 KCAE 230819
FFACAE

Flood Watch
National Weather Service Columbia SC
319 AM EST Mon Dec 23 2019

...Flash Flood Watch...

.Low pressure will move slowly eastward across north Florida and 
offshore through tonight. This will result in an extensive plume 
of moisture being transported into the Midlands and Central 
Savannah River Area of Georgia with heavy rain at times today.
Rainfall rates are expected to decrease tonight.  The low 
pressure system will accelerate eastward Monday night with rain 
expected to end around daybreak Tuesday.

GAZ063>065-077-SCZ022-025-027>031-035>038-041-232000-
/O.CON.KCAE.FF.A.0004.000000T0000Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Thomson, Martinez, Evans, Augusta, 
Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, Orangeburg, Brookdale, St. Matthews, 
Manning, Summerton, Bamberg, and Denmark
319 AM EST Mon Dec 23 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY TUESDAY 
MORNING...

The Flash Flood Watch continues for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, McDuffie, and Richmond. In central South Carolina, 
  Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield, 
  Kershaw, Lee, Lexington, Orangeburg, Richland, and Sumter. 

* Through early Tuesday morning.

* Heavy rainfall during the period may lead to flash flooding 
  especially in urban areas and locations that received 
  significant rainfall in the past few weeks. 

* Heavy rain may cause dangerous flooding near streams and 
  creeks and other low-lying areas. Some roadways may be washed 
  out making travel hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
839 
WGUS62 KCAE 231956
FFACAE

Flood Watch
National Weather Service Columbia SC
256 PM EST Mon Dec 23 2019

...Flash Flood Watch Remains in Effect...

.Low pressure will move slowly eastward across north Florida and
offshore through tonight. This will result in an extensive plume
of moisture being transported into the Midlands and Central
Savannah River Area of Georgia with heavy rain at times today.
Rainfall rates are expected to decrease tonight.  The low
pressure system will accelerate eastward Monday night with rain
expected to end around daybreak Tuesday.

GAZ063>065-077-SCZ022-025-027>031-035>038-041-240400-
/O.CON.KCAE.FF.A.0004.000000T0000Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Thomson, Martinez, Evans, Augusta, 
Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, Orangeburg, Brookdale, St. Matthews, 
Manning, Summerton, Bamberg, and Denmark
256 PM EST Mon Dec 23 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The Flash Flood Watch continues for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, McDuffie, and Richmond. In central South Carolina, 
  Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield, 
  Kershaw, Lee, Lexington, Orangeburg, Richland, and Sumter. 

* Through Tuesday morning

* Heavy rainfall during the period may lead to flash flooding 
  especially in urban areas and locations that received 
  significant rainfall in the past few weeks. 

* Heavy rain may cause dangerous flooding near streams and 
  creeks and other low-lying areas. Some roadways may be washed 
  out making travel hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
505 
WGUS62 KCAE 232354
FFACAE

Flood Watch
National Weather Service Columbia SC
654 PM EST Mon Dec 23 2019

...Flash Flood Watch Remains in Effect...

.Rainfall has generally been 1 to 2 inches in the west to 2 to 4 
inches in the east part of the forecast area. Little additional
rainfall is forecast tonight, but runoff over saturated soils
because of the recent wet period could possibly cause additional 
issues. Scattered areas of mainly light rain will end by daybreak 
as low pressure moves farther eastward. 

GAZ063>065-077-SCZ022-025-027>031-035>038-041-241200-
/O.CON.KCAE.FF.A.0004.000000T0000Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Thomson, Martinez, Evans, Augusta, 
Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, Orangeburg, Brookdale, St. Matthews, 
Manning, Summerton, Bamberg, and Denmark
654 PM EST Mon Dec 23 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The Flash Flood Watch continues for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, McDuffie, and Richmond. In central South Carolina, 
  Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield, 
  Kershaw, Lee, Lexington, Orangeburg, Richland, and Sumter. 

* Through Tonight.

* Little additional rainfall is forecast tonight. Despite
  diminished rainfall we have maintained the flash flood watch 
  based on high runoff over saturated soil possibly causing 
  additional issues. Earlier a small earthen dam failed in Aiken 
  County prompting a Flash Flood Warning. 

* Be cautious near small streams and in other low-lying areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, it takes little water to move a vehicle off the road
and into deeper water. Be especially cautious because it is harder
to recognize flood danger at night. 

&&

$$
925 
WGUS62 KCAE 240652
FFACAE

Flood Watch
National Weather Service Columbia SC
152 AM EST Tue Dec 24 2019

GAZ063>065-077-SCZ022-025-027>031-035>038-041-240800-
/O.CAN.KCAE.FF.A.0004.000000T0000Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDuffie-Columbia-Richmond-Burke-Kershaw-Edgefield-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Thomson, Martinez, Evans, Augusta, 
Hephzibah, Waynesboro, Camden, Lugoff, Edgefield, Johnston, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, Orangeburg, Brookdale, St. Matthews, 
Manning, Summerton, Bamberg, and Denmark
152 AM EST Tue Dec 24 2019

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of east central Georgia and
central South Carolina has been cancelled. Widespread rainfall has
ended across the region with only isolated showers moving over the
area through dawn Tuesday. No additional significant rainfall 
expected.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this flash flood watch went out at Dec 21, 1:54 PM EST, 57 minutes earlier.

Area forecast discussion, Dec 21, 1:54 PM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
154 PM EST Sat Dec 21 2019

.SYNOPSIS...
Low pressure developing in the northern Gulf of Mexico will move
eastward tonight and spread rain into the area around daybreak
Sunday. The rain will spread across the area Sunday morning
through Monday night with heavy rain expected at times. High
pressure will return to the region late Tuesday through the end
of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Ridge of high pressure remains over the area as low pressure
develops in the northern Gulf of Mexico. High clouds over the
region will slowly thicken and lower this evening and early
tonight as the low moves into the northeastern Gulf. Overnight
rain will begin moving into the area with the CSRA seeing rain
in the early morning hours and spreading into the central
Midlands toward daybreak. Model soundings have some dry air in
the mid levels through daybreak so expect rain which falls to be
light with rainfall amounts less than one tenth of an inch. With
the increasing clouds overnight low temperatures will be in the
upper 30s to low 40s.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Significant rain event possible over parts of the area during
this period. WPC has the central and eastern Midlands and CSRA
in a slight risk for excessive rainfall Sunday into Monday. A
closed upper low over the lower MS Valley will slowly drift
eastward along the Gulf Coast states Sunday into Monday and then
eventually shift off the southeast coast late Monday night. At
the surface, wedge like conditions will develop on Sunday with
northeasterly flow beneath southwesterly flow aloft with
widespread cloudiness.

Deep low level easterly flow will develop over the area Sunday and
strengthen Sunday night through Monday with anomalously high (4-5
standard deviations above normal) 850mb/925mb winds. The strongest
850mb moisture flux (also 3-4 standard deviations above normal) will
move over the forecast area during this period which will coincide
with strong upper lift over the region with diffluent 500mb flow.
PWAT values rise above 1 inch on Sunday to a peak around 1.5-1.6
inches on Monday during the time of best dynamics and moisture
transport, supporting the risk of heavy rain and possible flooding.
A flash flood watch may be required.

Global model guidance is in reasonable agreement on QPF showing
generally 1.5 inches to 3.5 inches of rain over the forecast area
through Monday night with the NAM showing really high amounts over 5
inches. Ensemble means are similar within that range and focusing
the higher amounts in the southeastern Midlands and CSRA which seems
reasonable given better moisture and potential for some convection.

Temperatures will be well below normal on Sunday in the 40s to
around 50 due to wedge conditions and went below MOS guidance with
reasonably high confidence in wedge conditions persisting and
strengthening through the day as rain overspreads the region. Monday
temperatures should rebound a bit back to near normal in the
50s. Breezy conditions expected to develop late Sunday and
continue through Monday night and a Lake Wind Advisory may be
required.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Fair and mild weather expected during the extended forecast
period including Christmas day. The slow moving upper low will
move away from the southeast coast Tuesday and Tuesday night.
Upper ridging will move over the region Wednesday and persist
through the end of the week as another closed upper low digs
into Baja California. There does not appear to be much chance
for rain during this period with ridging at the surface and
aloft with relatively low atmospheric moisture as PWATs remain
below an inch.

Temperatures will be well above normal through the period with max
temps around 10-15 degrees above normal. Highs will be well into the
60s and some lower 70s cannot be ruled out on Christmas and the day
after on Thursday.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR conditions expected through early morning then
deteriorating.

Low pressure in the northern Gulf of Mexico will move eastward
through tonight and begin pushing rain into the area toward
daybreak. Light rain will move into AGS/DNL around 10z then
spread into CAE/CUB/OGB by 13z. Rain intensity will increase
during the morning with cigs and vsbys lowering to MVFR with
northeasterly winds increasing and becoming gusty. Near the end
of the period brief heavy rainfall is expected to begin with
potential for IFR conditions...however confidence in timing and
coverage are too low to include in TAFs attm.

EXTENDED AVIATION OUTLOOK...High confidence in restrictions and
gusty winds continuing through Monday night with periods of
heavy rain. LLWS expected late Sunday through Tuesday morning.
Late night/early morning restrictions in fog possible Wednesday
and Thursday mornings.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Dec 21, 3:35 AM EST, 11 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
335 AM EST Sat Dec 21 2019

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
220845-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
335 AM EST Sat Dec 21 2019

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Periods of heavy rainfall will move across the forecast area Sunday
into Monday. Localized flooding will be possible during this period.
Strong winds may develop on area lakes late Sunday through Monday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Flash Flood Watches in South Carolina, 2019Flash Flood Watches in Georgia, 2019Every flash flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.